MAUDE Adverse Event Report: RAUMEDIC AG NEUROVENT-P; NEUROLOGICAL CATHETER

RAUMEDIC AG NEUROVENT-P; NEUROLOGICAL CATHETER
Model Number 092946-002
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
From clinic (b)(6) we received information that an of raumedic catheter neurovent-p (sn (b)(4)) is reading an icp value of 222mmhg.The catheter were placed with tunneling sleeve.The icp readings were immediately high after implanting, so physican knew something was wrong.They tried to trouble shoot the catheter without success.The clinic decides to replaced catheter complained by another catheter.This was done in an additional surgery.The implantation did not alter the patients current health state.The issue with the catheter icp reading had no consequences for the health of the patient.
 
Additional Manufacturer Narrative
Manufacturer statement: for evaluation of the malfunction dhr documents were reviewed.They demonstrate that the catheter neurovent-p (sn (b)(4)) met specification during manufacturing.Final inspection of the finished catheter was passed.This demonstrates that the catheter has been manufactured and sold in conformance to relevant specifications.Furthermore the returned catheter was investigated, see evaluation summary.An initial checkup in air at room temperature was performed.The catheter showed a static value of 389.1 mmhg on the monitor which is clearly out of specification.The connector was opened and visually inspected to check if the pcb was exposed to moisture or a high pulling force.All wires of the micro cable were still connected to the soldering pads of the pcb and no residues of moisture could be detected.Additionally, the pins on the plug were checked and no abnormalities were found.It was also investigated if the microchip shows any signs of mechanical damage.The measurement window was visually inspected and a damage on the silicone covering above the pressure chip was found.Those were located directly on the silicone layer and even reached the chip directly, which is considered as critical for correct catheter functionality.A subsequent visual inspection clearly shows deeper damaging directly at the chip itself.The chip was lifted from the measurement window and a crack in the chip membrane is also visible on the back side.This damage on the silicone cover is due to mechanical manipulation with surgical tools and therefore, this incident is handled as an user error.The instructions for use zwo-013 according to section 6 precautions were not sufficiently observed.Precaution: the precision pressure catheters are precision measuring instruments and should be treated accordingly.Precaution: prior and during the examination, the pressure catheter must not be bent, stretched or squeezed as well as manipulated by surgical tools.

Brand Name
NEUROVENT-P
Common Device Name
NEUROLOGICAL CATHETER
Manufacturer (Section D)
RAUMEDIC AG
am mühlgraben 10
zwönitz, 08297
GM  08297
Manufacturer (Section G)
RAUMEDIC AG
am mühlgraben 10
zwönitz, 08297
GM   08297
Manufacturer Contact
hannes engelhardt
am muehlgraben 10
zwoenitz, 08297
GM   08297
MDR Report Key15417676
Report Number3006942548-2022-00002
Device Sequence Number11459478
Product Code GWM
UDI-Device Identifier04057834026108
UDI-Public04057834026108
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K103206
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number092946-002
Device Catalogue Number092946-002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2022
Initial Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 YR
Patient SexMale